MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM POLYAXIAL DRIVER; SCREWDRIVER

PRECISION SPINE, INC. REFORM POLYAXIAL DRIVER; SCREWDRIVER
Catalog Number 39-SP-0700
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information - unknown.Occupation - distributor.Product evaluation - the fracture surface was examined with the aid of a 5x loop.The fracture area includes two distinct areas.A shiny surface is exhibited around a portion of the periphery and a dull grey area is present else were.It is believed that the shiny area is representative of an area of initial crack propagation.Crack initiation and progression would have occurred in prior high force use.The grey is representative of the area that subsequently failed during this procedure.The reduced cross sectional area due to prior crack initiation would result in less force required to complete part failure.Review of device history records found a total of (b)(4) pieces of lot 3267mm-r were released for distribution in april of 2015 with no deviation or anomalies that would relate to the reported issue.No corrective actions are being proposed as a design more resistant to breakage has been released.
 
Event or Problem Description
It was reported that a 2-level plif procedure was performed by on (b)(6) 2019, utilizing the reform pedicle screw system.Upon implantation of a reform pedicle screw the tip of the reform polyaxial driver (39-sp-0700) broke.The tip was removed and the procedure was completed utilizing another driver readily available in the set.There was no significant delay to the procedure or patient injury as a result of the malfunction.

Brand Name
REFORM POLYAXIAL DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key9235121
Report Number3005739886-2019-00046
Device Sequence Number1696018
Product Code HXX
UDI-Device Identifier00840019928731
UDI-Public00840019928731
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number39-SP-0700
Device Lot Number7367MM-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2019
Initial Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1